Arkansas, 2003Strong Wind in Arkansas, April 16, 2003
April 16, 2003 · NWS MEG · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 16, 9:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 16, 9:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 AM CDT WED APR 16 2003
SFC ANALYSIS THIS MORNING PLACED THE LO PRES SYSTEM OVR ERN KS WITH
HI PRES OFF THE SE COAST. THE TIGHT PRES GRADIENT ACROSS THE REGION
HAS CREATED WINDY CONDS ESPECIALLY FOR WRN SXNS OF THE FA TODAY.
LOOKING AT THE 12Z ETA DO NOT THINK LIKELY POPS IS WARRANTED FOR NE
AR THIS AFTN SO HAVE UPDATED THE FCST TO LWR POPS INTO THE CHC
CATEGORY FOR THIS AFTN. WILL ISSUE AN UPDATE FOR THE HWO TO LWR THE
RISK FOR SVR FROM MODERATE TO SLIGHT. THE REST OF THE FCST LOOKS
GOOD.
.MEG...WIND ADVISORY TODAY FOR THE MISSOURI BOOTHEEL AND MOST OF
NORTHEAST ARKANSAS.Hazardous weather outlook, Apr 16, 9:28 AM CST, 1 hour 32 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-171000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 AM CDT WED APR 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID SOUTH
FOR THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.
A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL FOR SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Strong Wind, Crittenden
- When
- April 16, 11:00 AM CST to 11:30 AM CST
- Where
- Crittenden forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Some siding and shingles were blown off a few homes. Some trees were knocked down.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Arkansas, April 16, 2003$100,000 · 52 kt wind · 1 event
- Strong Wind in New York, April 16, 2003$75,000 · 1 event
- Strong Wind in Massachusetts, April 16, 2003$50,000 · 50 kt wind · 1 event
- Damaging Wind in Missouri, April 16, 2003$35,000 · 61 kt wind · 1 event
- High Wind in Kansas, April 16, 2003$11,000 · 61 kt wind · 19 events
- High Wind in Oklahoma, April 16, 200356 kt wind · 14 events
- High Wind in Kansas, April 16, 200358 kt wind · 10 events
- High Wind in Texas, April 16, 20039 events
- Ice Storm in Wisconsin, April 16 to 17, 20038 events
- Ice Storm in Wisconsin, April 16 to 17, 20038 events
- Ice Storm in Minnesota, April 16 to 17, 20037 events
- High Wind in Nebraska, April 16, 200356 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351101.